Hail, Roberts
- When
- August 9, 4:59 PM CST
- Where
- Roberts County, 3 mi E of Miami
- Measured
- 0.88 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.700, -100.583
Severe thunderstorms with large hail moved across the south-central and eastern Texas panhandle during the evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms with large hail moved across the south-central and eastern Texas panhandle during the evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 9, 2:44 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 345 PM CDT MON AUG 9 2004 .DISCUSSION... DEWPOINTS FROM LATEST OBS INDICATE LOW LEVEL MOISTURE IS MIXING OUT A BIT IN THE SOUTHERN TEXAS PANHANDLE BUT IS HANGING TOUGH IN THE NORTHERN COUNTIES. THIS IS ALSO WHERE AN ENHANCED CU FIELD HAS DEVELOPED AND THERE SHOULD BE THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON INTO THIS EVENING...WITH INSTABILITY AND SHEAR PROFILES SUPPORTING SOME SEVERE. THE SAME COULD BE IN STORE FOR TOMORROW AS CONTINUED SOUTHERLY WINDS KEEP MOISTURE IN THE AREA...PLUS A COLD FRONT DROPPING INTO SOUTHERN KANSAS WILL ACT AS AN ADDITIONAL TRIGGER. THE COLD FRONT WILL MOVE THROUGH THE PANHANDLES TUE NIGHT WITH CONVECTION DEVELOPING ALONG THE FRONT IN KANSAS THEN MOVING SOUTH INTO THE AREA ALONG WITH THE FRONT. WENT LIKELY POPS IN THE OKLAHOMA PANHANDLE THEN GRADUALLY TAPERED THEM OFF TO THE SOUTH AS THE ATMOSPHERE STABILIZES OVERNIGHT. COOL TEMPS AND LOW POPS ARE IN THE FORECAST THE REMAINDER OF THE WEEK AS WEAK DISTURBANCES MOVE THROUGH THE NORTHWESTERLY UPPER FLOW AND OUR UNUSUAL SUMMER WEATHER CONTINUES. LOW CLOUDS SHOULD HANG AROUND THROUGH THU AND JUST AS THEY BEGIN TO BREAK OUT ANOTHER WEAK SURGE MAY MOVE THROUGH THE AREA PREVENTING A RAPID REBOUND IN HIGHS OVER THE WEEKEND. HAVE ADJUSTED TEMPS DOWN A BIT DURING THIS TIME PERIOD COMING MORE IN LINE WITH THE GFS ENSEMBLES AND ECMWF. WARMING MAY FINALLY BEGIN EARLY NEXT WEEK BUT WE SHOULD STILL STRUGGLE TO REACH 90 DEGREES. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 65 90 60 73 / 30 40 40 30 BEAVER 66 90 57 73 / 50 60 60 20 BOISE CITY 61 89 56 70 / 50 60 60 20 BORGER 64 91 61 74 / 30 50 50 30 BOYS RANCH 64 91 61 74 / 30 40 40 30 CANYON 65 91 61 75 / 30 40 40 30 CLARENDON 66 93 62 76 / 30 40 40 30 DALHART 63 90 58 72 / 30 50 50 20 GUYMON 65 90 58 73 / 50 60 60 20 HEREFORD 64 93 60 77 / 30 40 40 30 LIPSCOMB 67 91 60 75 / 40 50 50 20 PAMPA 65 91 60 74 / 30 40 40 30 SHAMROCK 67 93 63 76 / 30 40 40 30 WELLINGTON 68 94 65 77 / 30 40 40 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/10
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON AUG 9 2004 OKZ001>003-TXZ001>020-101100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON AUG 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL OCCUR FROM THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE IN ASSOCIATION WITH A COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE PANHANDLES TUESDAY AFTERNOON AND TUESDAY NIGHT. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS THAT FORM THIS WEEK...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER GROUPS ACROSS THE OKLAOMA AND TEXAS PANHANDLES SHOULD BE ALERT AND READY FOR ACTIVATION LATER THIS AFTERNOON AND TONIGHT. SCHNEIDER
The Amarillo radar (KAMA), 114 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
8 hail. Local standard time, as filed.
Reported at 32nd and Grand Street.
Reported at 24th and Crockett Street.
Reported at 41st and Washington Street.
Reported at 58th and Western Street.
Reported at Hillside and Interstate 27.
Reported on Interstate 27 between Sundown and McCormick Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418427, 5418428, 5418429, 5418430, 5418431, 5418432, 5418433, 5418434.